Alert archive / California / Wind Advisories in 2013
Wind Advisory 1, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 5, 2013, 2:04 PM PST. It took effect at Mar 5, 2013, 4:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2013, 2:04 PM PST (22:04 UTC)
- In effect from
- Mar 5, 2013, 4:00 PM PST
- Expired
- Mar 6, 2013, 9:36 AM PST
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
742 WWUS76 KSTO 052204 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 204 PM PST TUE MAR 5 2013 ...GUSTY WINDS TONIGHT INTO WEDNESDAY... .SOUTHERLY WINDS WILL INCREASE TONIGHT AND CONTINUE INTO WEDNESDAY MORNING AHEAD OF A COLD FRONT. WIND GUSTS UP TO AROUND 45 MPH ARE EXPECTED IN THE VALLEY AND UP TO AROUND 60 MPH IN THE MOUNTAINS TONIGHT INTO WEDNESDAY MORNING. CAZ015>018-061300- /O.NEW.KSTO.WI.Y.0001.130306T0000Z-130306T2000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITIES OF...REDDING...CHICO 204 PM PST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST WEDNESDAY. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO AROUND 45 MPH. * TIMING: WINDS WILL INCREASE TONIGHT AND CONTINUE INTO WEDNESDAY MORNING. THE WINDS WILL DECREASE ON WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: REDDING...RED BLUFF...CHICO...OROVILLE... MARYSVILLE...FAIRFIELD...SACRAMENTO. * IMPACTS: WIND GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL POWER OUTAGES ARE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH AND WINDS SPEEDS OVER 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OBJECTS OUTSIDE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO ON TWITTER: #SACWX #REDDINGWX #SIERRAWX $$
3 follow-up statements
021 WWUS76 KSTO 060431 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 831 PM PST TUE MAR 5 2013 CAZ016>018-060545- /O.CAN.KSTO.WI.Y.0001.000000T0000Z-130306T2000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITY OF...CHICO 831 PM PST TUE MAR 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS ARE NOT EXPECTED TO BECOME AS WINDY OVERNIGHT AS THE COLD FRONT MOVES THROUGH THE INTERIOR AS EARLIER ANTICIPATED. THE WINDS WILL BECOME BREEZY AT 15 TO 25 MPH WITH LOCAL STRONGER GUSTS FOR A COUPLE OF HOURS AS THE FRONT PASSES THROUGH LATER TONIGHT. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO ON TWITTER: #SACWX #REDDINGWX #SIERRAWX $$ CAZ015-061400- /O.CON.KSTO.WI.Y.0001.000000T0000Z-130306T2000Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 831 PM PST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY FOR THE NORTHERN SACRAMENTO VALLEY... * WINDS: SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: WINDS HAVE TAPERED THIS EVENING BUT ARE EXPECTED TO INCREASE ONCE AGAIN LATER TONIGHT AND CONTINUE INTO WEDNESDAY MORNING. THE WINDS WILL DECREASE ON WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: REDDING. * IMPACTS: WIND GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL POWER OUTAGES ARE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH AND WINDS SPEEDS OVER 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OBJECTS OUTSIDE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO ON TWITTER: #SACWX #REDDINGWX #SIERRAWX $$
683 WWUS76 KSTO 061052 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 252 AM PST WED MAR 6 2013 CAZ016-061900- /O.EXA.KSTO.WI.Y.0001.000000T0000Z-130306T2000Z/ CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITY OF...CHICO 252 AM PST WED MAR 6 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: WINDS HAVE INCREASED THIS MORNING AS A COLD FRONT MOVES THROUGH THE REGION. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE LATE MORNING HOURS BEFORE DECREASING IN THE AFTERNOON. * LOCATIONS INCLUDE: CHICO...OROVILLE...PARADISE. * IMPACTS: WIND GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL POWER OUTAGES ARE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH OR SUSTAINED WIND SPEEDS OVER 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OBJECTS OUTSIDE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO ON TWITTER: #SACWX #REDDINGWX #SIERRAWX $$ CAZ015-061900- /O.CON.KSTO.WI.Y.0001.000000T0000Z-130306T2000Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 252 AM PST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: STRONG WINDS CONTINUE THIS MORNING AND ARE EXPECTED TO STAY STRONG THROUGH THE MORNING HOURS AS A FRONTAL SYSTEM MOVES TROUGH THE REGION. THE WINDS SHOULD DECREASE LATER THIS MORNING AND INTO THE AFTERNOON. * LOCATIONS INCLUDE: REDDING...ANDERSON...RED BLUFF. * IMPACTS: WIND GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL POWER OUTAGES ARE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH AND WINDS SPEEDS OVER 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OBJECTS OUTSIDE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO ON TWITTER: #SACWX #REDDINGWX #SIERRAWX $$
768 WWUS76 KSTO 061736 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 936 AM PST WED MAR 6 2013 CAZ015-016-061845- /O.CAN.KSTO.WI.Y.0001.000000T0000Z-130306T2000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 936 AM PST WED MAR 6 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY SINCE THE SOUTHERLY WINDS HAVE DECREASED TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH THIS MORNING. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO ON TWITTER: #SACWX #REDDINGWX #SIERRAWX $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 5, 9:30 AM PST, 4 hours 34 minutes earlier.
Area forecast discussion, Mar 5, 9:30 AM PST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 930 AM PST TUE MAR 5 2013 .SHORT TERM DISCUSSION... UPPER LEVEL LOW PRESSURE SYSTEM IS APPROACHING THE AREA BRINGING A CHANGE TO WINDY...WET...AND COOLER WEATHER FOR THE REST OF THE WEEK. PRECIPITABLE WATER PLUME IS AROUND 0.8 INCHES WITH THIS SYSTEM WHICH IS ABOUT 125 PERCENT OF NORMAL. INCREASING CLOUDS AND SOUTHERLY WINDS ARE EXPECTED DURING THE DAY TODAY WITH THE COLD FRONT APPROACHING THE AREA. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH IN THE VALLEY AND 15 TO 30 MPH WITH GUSTS UP TO 60 MPH IN THE MOUNTAINS ARE EXPECTED THIS AFTERNOON INTO WEDNESDAY MORNING. WINDS ARE EXPECTED TO DECREASE SOME DURING THE DAY WEDNESDAY. PRECIPITATION JUST ENTERING THE FAR NORTHWEST CORNER OF CALIFORNIA THIS MORNING AND WILL SPREAD TO AREAS NORTH OF INTERSTATE 80 THIS AFTERNOON AND EVENING AND AROUND THE INTERSTATE 80 CORRIDOR AND SOUTH OVERNIGHT. PRECIPITATION WILL BE HEAVIEST TONIGHT AND BECOME MORE SHOWERY ON WEDNESDAY BEHIND THE COLD FRONT AND MAY CONTINUE ON THURSDAY WITH THE LOW LINGERING AROUND THE AREA. SNOW LEVELS WILL START OFF AROUND 4000 TO 6000 FT AND DROP TO AROUND 3000 TO 4000 FT ON WEDNESDAY AND 2000 TO 3000 FT THURSDAY AS THE COLD AIR MOVES IN OVER THE AREA. SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE POSSIBLE OVER THE SIERRA AND WESTERN PLUMAS AND LASSEN PARK AREA ABOVE 4000 FT AND UP TO A FOOT ALONG THE COASTAL RANGE AND HIGHER ELEVATIONS OF SHASTA COUNTY BUT LOCALLY HIGHER AMOUNT ARE POSSIBLE SUCH AS LASSEN PEAK MAY SEE UP TO 3 FEET OF SNOW. KEEP IN MIND THAT VISIBILITIES IN HIGHER TERRAIN WILL BE COMPROMISED DUE TO BLOWING SNOW THAT COULD POTENTIALLY CAUSE WHITEOUTS DURING HEAVIER SNOWFALL. RAINFALL AMOUNTS ARE EXPECTED TO BE A HALF AN INCH TO AROUND AND INCH IN THE SACRAMENTO VALLEY AND AROUND A QUARTER TO HALF AN INCH IN THE NORTHERN SAN JOAQUIN VALLEY AND AROUND 1 TO 2 INCHES IN THE FOOTHILLS EXCEPT HALF AN INCH TO AN INCH IN THE MOTHERLODE AROUND HIGHWAY 88 AND SOUTH. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ESPECIALLY WITH THE SHOWERS AND THUNDERSTORMS. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY ESPECIALLY IN THE AFTERNOON AND EVENING HOURS WITH AN UNSTABLE AIRMASS OVER THE AREA. ALTHOUGH THERE IS STILL SOME UNCERTAINTY IF WE WILL CLEAR OUT ENOUGH ON WEDNESDAY AFTERNOON AND THE GFS LOOKS BETTER THAN THE NAM WITH THE LOW CENTERED OFF THE NOR CAL COAST ON THURSDAY COMPARED TO THE NAM WHICH HAS IT FURTHER SOUTH. THE THUNDERSTORMS COULD BRING SMALL HAIL AND HEAVY RAIN ALONG WITH GUSTY OUTFLOW WINDS. .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY) UPPER LOW FORECAST TO SLOWLY EXIT TO THE EAST THROUGH THE DESERT SW OVER THE WEEKEND. HIGH PRESSURE IS FORECAST TO BUILD INTO THE REGION FROM THE EPAC WITH DRY WEATHER AND GRADUALLY MILDER TEMPERATURES RETURNING TO NORCAL. THERE WILL ALSO BE PERIODS OF BREEZY NORTH WINDS. GREATER UNCERTAINTY RETURNS TO THE FORECAST BY TUESDAY AS MODELS DIFFER ON HOW QUICKLY THE RIDGE OVER THE REGION WILL BREAK DOWN. FOR NOW...HAVE LIMITED SLIGHT CHANCES OF PRECIP TO MAINLY THE NORTHERN HALF OF THE FORECAST AREA. && .AVIATION... MAINLY VFR CONDS TDA AS WX SYS APPROACHES NORCAL. MVFR WITH LCL IFR CONDS PSB NRN MTNS AND HYR ELEVS NRN SIERNEV TDA IN ADVANCE OF SYS. PRECIP EXPECTED TO BEGIN ACROSS THE NORTHERN MOUNTAINS AND NORTH VALLEY AROUND 00Z WED AND SPREAD SWD OVERNIGHT WITH COLD FRONT. MVFR AND LCL IFR CONDS ACCOMPANY THE FRONT IN THE VLY WITH WDSPRD IFR CONDS DVLPG OVR HYR TRRN. SOUTH WINDS WILL INCREASE TDA TO 10-20 KT WITH GUSTS UP TO 30 KT. OVER RIDGETOPS...GUSTS UP TO 40 KT WILL BE PSB BY THIS AFTERNOON. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 PM PST WEDNESDAY ABOVE 4000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 PM PST WEDNESDAY ABOVE 3000 FEET FOR THE MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM PST WEDNESDAY BURNEY BASIN / EASTERN SHASTA COUNTY. &&
Hazardous weather outlook, Mar 5, 7:00 AM PST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST TUE MAR 5 2013 CAZ013>019-063-064-066>069-061500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY POTENTIAL FOR SIGNIFICANT WINTER IMPACTS FOR THE MOUNTAINS OF NORTHERN CALIFORNIA WITH MODERATE AMOUNTS OF RAIN IN THE VALLEY. APPROACHING STORM WILL BEGIN IMPACTING THE COASTAL MOUNTAINS AND SHASTA COUNTY LATER THIS AFTERNOON. RAIN/SNOW WILL SPREAD EASTWARD AND SOUTHWARD LATE TONIGHT INTO TOMORROW. BREEZY WINDS IN THE VALLEY AND GUSTY WINDS ACROSS HIGHER TERRAIN BEFORE AND DURING COLD FRONT PASSAGE. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY BRUNT OF STORM WILL BE BETWEEN MIDNIGHT INTO WEDNESDAY MORNING WHEN THE HEAVIEST RAIN/SNOW WILL OCCUR. POTENTIAL FOR THUNDERSTORMS TO DEVELOP WEDNESDAY AND THURSDAY DURING THE AFTERNOON AND EVENING HOURS. LOW SNOW LEVELS DOWN TO AROUND 3000 FEET...LOCALLY DOWN TO 2000 FEET IN SHASTA COUNTY. SHOWERS WILL TAPER OFF ON FRIDAY. DRIER WEATHER FOR THE WEEKEND. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.